Discontinuous-Galerkin discretization of a new class of Green-Naghdi equations

Abstract : We describe in this work a discontinuous-Galerkin Finite-Element method to approximate the solutions of a new family of 1d Green-Naghdi models. These new models are shown to be more computationally efficient, while being asymptotically equivalent to the initial formulation with regard to the shallowness parameter. Using the free surface instead of the water height as a conservative variable, the models are recasted under a pre-balanced formulation and discretized using a nodal expansion basis. Independently from the polynomial degree in the approximation space, the preservation of the motionless steady-states is automatically ensured, and the water height positivity is enforced. A simple numerical procedure devoted to stabilize the computations in the vicinity of broken waves is also described. The validity of the resulting model is assessed through extensive numerical validations.
Document type :
Journal articles
Complete list of metadatas

Cited literature [85 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00980826
Contributor : Fabien Marche <>
Submitted on : Friday, October 10, 2014 - 10:03:02 PM
Last modification on : Tuesday, December 11, 2018 - 2:36:47 PM
Long-term archiving on : Sunday, January 11, 2015 - 11:36:26 AM

File

DG_Duran_Marche.pdf
Files produced by the author(s)

Identifiers

Citation

Arnaud Duran, Fabien Marche. Discontinuous-Galerkin discretization of a new class of Green-Naghdi equations. Communications in Computational Physics, Global Science Press, 2015, 17 (3), pp.721-760. ⟨10.4208/cicp.150414.101014a⟩. ⟨hal-00980826v2⟩

Share

Metrics

Record views

627

Files downloads

450